MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number HM16C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer reports "catheters stuck in packaging after activation and consumer thinks this may have contributed to a recent uti.Consumer states he has been cathing for 8 yrs, 6 -7 x a day and has history of a stricture repair as well as having needed a sp tube in the past for a period of time from that repair.He is a long time user of this catheter, has worked well for him.He said over the years using this product he has had this issue but it was rare.In a recent order he had 4 or 5 boxes used that have had this issue.It is not every single catheter that is affected just a few found in an affected box.He said after bursting water sachet and when he goes to remove them from the package they are stuck near the bottom of the packaging.He said he has to "jerk to get it out" or he has to "push and push on it" to get it to release.He said they are stuck to varying degrees, some just a little stuck and others very stuck.He doesn't know if there is a glue or if the heat seals applied to seal the catheter are making it stick.He uses them after he gets them to unstick from packaging.He doesn't feel anything different or detrimental in terms of use/feel in urethra nor can see any visual abnormalities with/ on the catheter itself after he gets these unstuck from packaging.His concern is if this issue could have been contributing to a recent recurrent uti he has been fighting for the last 2.5 months.He said in the past he would only get a uti "every once in a while" and said he hasn't done anything different other than noticing he was using a lot more that were initially sticking to packaging prior to this uti starting as well as continuing to use them with it.He said he never had full resolution of symptoms in those 2.5 months despite being changed antibiotic courses 4 times.He said he had his urine tested a few times during those 2.5 months.His last antibiotic was a treatment course of augmentin and then he has been placed on low dose nitrofurantoin daily which said it "finally cleared up" his uti.His symptoms were stomachache, chills, nausea, fever, burning frequency, urgency.He said he is very careful to be as clean as possible when he caths mentioning he will spray his hands with 70% alcohol, wash his hands for 30 seconds, uses a bzk wipe to cleanse meatus and is careful to not contaminate catheter prior to use.He states he stores them in a 72 degree room temp environment.".
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 3005471919.
 
Additional Manufacturer Narrative
No defective samples were available for testing.13 retention samples were examined, with 4 showing slight sticking after wetting.Production process, personnel training, equipment, materials, and coating procedures were reviewed¿no abnormalities were found.The issue is likely caused by environmental factors (high temperature/humidity during transportation or storage), affecting the hydrophilic coating.Root cause & actions: root cause: adhesion due to environmental exposure rather than a production defect.Corrective action: this hydro issue is included in ongoing scar2188068 should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
No defective samples were available for testing.13 retention samples were examined, with 4 showing slight sticking after wetting.Production process, personnel training, equipment, materials, and coating procedures were reviewed.No abnormalities were found.The issue is likely caused by environmental factors (high temperature/humidity during transportation or storage), affecting the hydrophilic coating.Root cause and actions: root cause: adhesion due to environmental exposure rather than a production defect.Corrective action: this hydro issue is included in ongoing scar2188068.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3367062840
MDR Report Key21560934
Report Number1049092-2025-00126
Device Sequence Number19965297
Product Code EZD
UDI-Device Identifier00815947020352
UDI-Public00815947020352
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHM16C
Device Lot Number24B07401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/07/2025
05/07/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date05/22/2025
05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale